Oklahoma, 2025

Hail in Oklahoma, March 25, 2025

March 25, 2025 · NWS OUN · 7 events in 4 counties and zones

A weak upper system, moving along the periphery of a deeper upper low centered across Canada, fostered scattered hail-producing thunderstorms near the Red River from the evening of the 25th into the early morning of the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A weak upper system, moving along the periphery of a deeper upper low centered across Canada, fostered scattered hail-producing thunderstorms near the Red River from the evening of the 25th into the early morning of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 25, 12:55 PM CST, 4 hours 33 minutes earlier. Its key messages:

  • Updated at 152 PM CDT Tue Mar 25 2025
  • Strong to an isolated severe storm is possible Tuesday night into Wednesday morning. Otherwise, increasing rain and thunderstorm chances expected again Thursday and Friday.
  • Elevated fire conditions may return Thursday and Friday across northern Oklahoma and again Saturday across western Oklahoma and adjacent portions of western north Texas.
Area forecast discussion, Mar 25, 12:55 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
155 PM CDT Tue Mar 25 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 152 PM CDT Tue Mar 25 2025

- Strong to an isolated severe storm is possible Tuesday night
  into Wednesday morning. Otherwise, increasing rain and
  thunderstorm chances expected again Thursday and Friday.

- Elevated fire conditions may return Thursday and Friday across
  northern Oklahoma and again Saturday across western Oklahoma and
  adjacent portions of western north Texas.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 152 PM CDT Tue Mar 25 2025

The cold front is currently stalled across southern Oklahoma this
afternoon with temperatures rising towards the 80s south of the
boundary. Increased low-level moisture from the Gulf with warm well-
above normal temperatures and weak instability, there is a small
chance for some isolated thunderstorms to develop ahead of the
frontal boundary this evening. Inverted "V" soundings with high LCLs
will make for damaging wind gusts the main threat, but large hail
cannot be ruled out with any storm this evening due to steep lapse
rates and weak buoyancy in the hail growth zone.

The cold front is anticipated to continue to push southward this
evening into Texas, while overrunning warm air advection brings
moist isentropic lift to portions of western north Texas and
southern Oklahoma. Increasing low-level winds will also help support
scattered elevated showers and thunderstorms overnight tonight along
a corridor roughly from Elk City to Durant. The highest chances for
a severe storm will be across south central Oklahoma with large hail
and damaging wind gusts the main threats. Additionally,
northwesterly flow aloft will create a southeast storm motion and
thus the potential for training storms over the same area, more
specifically where the highest chances are for thunderstorms to
develop in south central Oklahoma. PWAT values will be near 1" with
moderate to heavy rainfall possible, which could lead to localized
flooding concerns in addition to the training showers and storms.
Best timing for shower and thunderstorm development will be around
Midnight and continue through roughly the early afternoon hours
tomorrow before pushing south out of the area into north Texas.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 152 PM CDT Tue Mar 25 2025

Wednesday will feature diminishing showers and storms through the
morning and into the afternoon hours. Lingering cloud cover through
the day Wednesday may keep temperatures nearly 5 to 10 degrees
cooler than today. A shortwave in the flow aloft will bring
increased rain chances again Wednesday night, mainly south of the I-
40 corridor. Lack of lift and instability will give way to mostly
rain showers, but a few embedded weak thunderstorms cannot be ruled
out at this time. Precipitation chances will continue south of I-40
Thursday with elevated fire weather danger in northern Oklahoma with
breezy south winds of 10 to 20 mph and higher gusts possible.

&&

.LONG TERM...
(Friday through Monday)
Issued at 235 AM CDT Tue Mar 25 2025

There continues to be a signal in the deterministic and ensemble
suite of a pattern change towards the end of the week into the
weekend.

A weak mid-level wave will approach the area Friday, bringing
additional rain chances most of the area. The greater chances are
confined to the southern half of the area. Another wave is
forecast to move through the area over the weekend. There is still
model inconsistencies, especially with the dryslot. If the
positioning of the drier air is further west, there is a signal
for strong to severe storms along and east of the I-35 corridor
on Saturday with all hazards possible.

With these systems, surface winds are expected to be strong
enough to warrant at least elevated fire weather conditions
through the weekend.

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Tue Mar 25 2025

VFR conditions are expected this afternoon and much of the evening
with light east or east northeast winds. Winds will become
southeasterly Wednesday morning but remain fairly light. Showers
and thunderstorms are expected to develop tonight, mainly south of
I-40 and will linger into the day on Wednesday. MVFR ceilings are
possible across southern Oklahoma by Wednesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  54  76  57  79 /  50  40  10  10
Hobart OK         52  79  57  80 /  50  30  10  20
Wichita Falls TX  56  82  59  80 /  50  30  10  40
Gage OK           45  78  54  83 /  20  10  10  10
Ponca City OK     49  78  56  83 /  10  10  10  10
Durant OK         57  74  57  77 /  80  70   0  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....13
AVIATION...08

In the hours before

Special weather statement, Mar 25, 5:17 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Norman OK
617 PM CDT Tue Mar 25 2025

OKZ046-047-051-252345-
Carter OK-Johnston OK-Marshall OK-
617 PM CDT Tue Mar 25 2025

...A strong thunderstorm will impact portions of western Johnston,
southeastern Carter and northwestern Marshall Counties through 645 PM
CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickson, moving east-southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mannsville and Dickson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3413 9706 3424 9706 3424 9688 3406 9686
TIME...MOT...LOC 2317Z 286DEG 8KT 3418 9700

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Norman radar (KTLX), 130 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Carter

When
March 25, 5:28 PM CST
Where
Carter County, 1 mi E of Dickson
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.187, -96.973

Relayed image. Location is approximate and event time is estimated from radar observations.

Hail, Marshall

When
March 25, 5:33 PM CST
Where
Marshall County, 7.95 mi WNW of Oakland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.158, -96.910

Hail, Love

When
March 25, 10:14 PM CST
Where
Love County, 2.37 mi NNE of Burneyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.940, -97.280

Hail, Love

When
March 25, 10:40 PM CST
Where
Love County, 0.32 mi NNE of Thackerville
Measured
0.75 in hail
Reported by
Public
Coordinates
33.794, -97.138

MPing report.

Hail, Marshall

When
March 25, 11:05 PM CST
Where
Marshall County, 0.73 mi N of Kingston
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.011, -96.720

Hail, Marshall

When
March 25, 11:08 PM CST
Where
Marshall County, 0.4 mi SW of Kingston
Measured
1 in hail
Reported by
Public
Coordinates
33.996, -96.725

MPing report.

Hail, Bryan

When
March 25, 11:45 PM CST
Where
Bryan County, 1.2 mi ESE of Cobb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.075, -96.390

Emergency management relayed the report. Location is approximate and the event time is estimated from radar observations.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242836, 1242837, 1242839, 1242840, 1242841, 1242842, 1242844.